Ask a doctor

I have swelling and bruising to Botox, dysport and Xeomin. Is this normal?

I have had it done around my eyes - 4 times. My reaction to Botox, dysport and Xeomin, as follows: Onset of swelling within 2 hours, bruising around side of eyes - eventually dropping beneath and below each eye which last up to 7 days, increasing with every botox use. All associated with pain. After 2 to 3 days also pain within the muscles of jaw. Length of effects decreasing every time. I have no knows allergies. I'm willing to try it again perhaps with different saline. Please advise!!

Doctor Answers (3)

Routine bruising after Botox not usual

+1
A rare bruise when injecting the fragile, vascular tissues around the eye happens with the best injectors. But to have significant bruising after every treatment is extremely unusual. You should have your injector examine you a couple of days after the treatment. Do you use any agents the "thin" the blood such as Coumadin (Warfarin), aspirin, NSAID's and large dose Vit C or fish oil?

If your description is accurate, your injector is using good technique and you are not taking any agents that can cause bleeding you should consult your doctor to check for medical conditions that can cause bleeding.


Agoura Hills Facial Plastic Surgeon
5.0 out of 5 stars 9 reviews

Bruising and swelling following Botox, Xeomine or Dysport

+1
There are many small veins under eyes and around the outside part of the eyelids where Botox in injected to decrease squint lines and raise lateral brow. You can have these lasered to remove the visible ones.
You show feel a little pin prick while being injected, much like a mosquito bite.

Have your injector see you 2-4 days post injection so that he or she can see what physiological is going on. I hope it is a MD. 

David A. F. Ellis, MD
Toronto Facial Plastic Surgeon
4.5 out of 5 stars 2 reviews

Swelling and bruising after neuromodulator injections

+1
Swelling and bruising are very minor concerns when it comes to neuromodulator injections. Sometimes you will get what's known as a "bee sting" at the injection sites that lasts for a few hours, and you can get a small bruise - more common for crow's feet injection sites. But more swelling and bruising than this, and pain after, would be very, very uncommon. Are you seeing the same injector each time?

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.